Hail, Greene
- When
- August 27, 2:40 PM EST
- Where
- Greene County, Bobtown
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.750, -80.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 27, 12:08 PM EST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PITTSBURGH PA 108 PM EDT WED AUG 27 2003 UPDATING TO REMOVE SEVERE THUNDERSTORM WATCH WHICH WAS CANCELED. FCSTID = 66 PIT 82 60 81 65 / 40 10 20 20 HLG 82 60 81 65 / 40 10 20 20 MGW 83 62 82 65 / 50 30 20 20 ZZV 84 62 82 66 / 50 20 10 20 PHD 82 60 81 65 / 40 10 20 20 FKL 79 58 79 63 / 40 10 20 20 DUJ 79 58 79 63 / 40 10 20 20 LBE 82 60 81 65 / 40 10 20 20 BTP 79 58 79 63 / 40 10 20 20 IDI 79 58 79 63 / 40 10 20 20 ODM 81 62 80 61 / 50 30 20 20 .PBZ... MD...FLOOD WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR ZONES PAZ020>021...PAZ029>032. WV...FLOOD WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. CAT
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-272130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1135 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT IS FOR LARGE HAIL AND DAMAGING WIND. THE MAIN CONCERN WILL BE SOUTH AND EAST OF THE METROPOLITAN PITTSBURGH AREA. THERE IS ALSO A RISK OF FLOODING...ESPECIALLY IN EASTERN OHIO...NORTHERN WEST VIRGINIA...AND WESTERN PENNSYLVANIA FROM AROUND THE BUTLER PENNSYLVANIA AREA AND SOUTH. .DAYS TWO THROUGH SEVEN... ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1121 AM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 AM WARNOCK OH ROUTE 9 FLOODED
08/27/03 BELMONT
0705 AM MOUNDSVILLE WV TREES DOWN
08/27/03 MARSHALL
0955 AM FOLLANSBEE WV NON-TSTM WND DMG
08/27/03 BROOKE
0955 AM MCMURRAY PA FLOOD
08/27/03 WASHINGTON WATER OVER SUGAR CREEK
ROAD.
0945 AM HICKORY PA 0.88 INCH HAIL
08/27/03 WASHINGTON
0945 AM 2 SE SMITHFIELD OH TSTM WND DMG
08/27/03 JEFFERSON
0930 AM INDIANA PA 1.00 INCH HAIL
08/27/03 INDIANA
0925 AM 3 E KITTANNING PA TSTM WND DMG
08/27/03 ARMSTRONG
0915 AM HOPWOOD PA FLOOD
08/27/03 FAYETTE
0900 AM 10 S BENWOOD WV FLASH FLOOD
08/27/03 MARSHALL
0855 AM 8 W LATROBE PA TSTM WND DMG
08/27/03 WESTMORELAND
0847 AM PITTSBURGH PA 1.00 INCH HAIL
08/27/03 ALLEGHENY
0845 AM MALVERN OH TSTM WND DMG
08/27/03 CARROLL
0820 AM 10 S BENWOOD WV TSTM WND DMG
08/27/03 MARSHALL
0817 AM CANONSBURG PA TSTM WND DMG
08/27/03 WASHINGTON
0810 AM CECIL-BISHOP PA TSTM WND DMG
08/27/03 WASHINGTON TREES DOWN
0800 AM 10 W CAMERON WV FLASH FLOOD
08/27/03 MARSHALL
0800 AM 10 E ALEPPO PA FLASH FLOOD
08/27/03 GREENE
0750 AM 3 SW GREENSBORO PA TSTM WND DMG
08/27/03 GREENE
1040 AM 3 E GRANTSVILLE MD 1.00 INCH HAIL
08/27/03 GARRETTPAZ014>016-020>023-029>032-271745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1243 PM EDT WED AUG 27 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE GREENE INDIANA JEFFERSON WASHINGTON WESTMORELAND
OHZ039-040-048>050-057>059-068-069-PAZ029-031-032-WVZ002>004-012- 021>023-041-272300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 217 PM EDT WED AUG 27 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE WASHINGTON IN WEST VIRGINIA... BROOKE MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
242 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM CARROLLTON OH 2.75 INCH HAIL
08/27/03 CARROLL REPORTED BY SKYWARN
SPOTTERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
305 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM CARROLLTON OH 2.75 INCH HAIL
08/27/03 CARROLL REPORTED BY SKYWARN
SPOTTERS
0355 PM COSHOCTON OH FLASH FLOODS
08/27/03 COSHOCTON STREETS IN DOWNTOWN
COSHOCTON FLOODED.REPORTED
BY SKYWARN SPOTTERSMDZ001-280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 331 PM EDT WED AUG 27 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN MARYLAND... GARRETT
The Pittsburgh radar (KPBZ), 89 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368766.